MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA SINGLE USE GUIDWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

TERUMO CORPORATION, ASHITAKA SINGLE USE GUIDWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Catalog Number OL-XS35275M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 11 has been referenced in the conclusions section of h6.The production lot number was not provided by the user facility, which prevented a meaningful review of the device history record.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported that the single use guidewire had broken off after placing a stent during an ercp procedure.There was no patient injury.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information in and the completed investigation.Lot number- 170314 or 170327.The actual device was not available for evaluation.The photographs showing the state of the actual sample were provided for review.It was noted that the urethane outer layer had been removed from the guidewire, where the core wire was exposed.From the review of the photos, however, it was difficult to obtain the detailed state of the actual sample.Based on the reproductive tests previously conducted, the guide wire may get fractured when it has been subjected to one of the forces described below and that the fracture cross-section presents some regular configurations depending on the force it has been subjected to.A product sample was subjected to repetitive one-way torque forces in the state of being curved till it got fractured.Subsequent electron microscopic inspection of the fracture revealed the generation of a radial pattern on the fracture cross-section surface.The sample was subjected to repetitive 90-degree bending forces till it got fractured.Subsequent electron microscopic inspection of the fracture revealed that the generation of the dimple pattern on the flat fracture cross-section surface.The sample was subjected to a pulling force in the state of being formed into a loop shape till it got fractured.Subsequent electron microscopic inspection of the fracture revealed that the distal end of the fracture had been curved with the surface of the fracture cross-section in the rough state.The sample was subjected to a horizontal tensile force distal end till it got fractured.Subsequent electron microscopic inspection of the fracture revealed that the shaft had been diminished toward the end.Review of the manufacturing records and the shipping inspection records of the involved product/lot# combinations confirmed that there were not any indications of production-related anomalies or any discrepancies in the inspection results.Ifu states: if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the guide wire and/or endo therapy accessory and determine the cause by fluoroscopy or endoscope.Continuing to manipulate the guidewire could cause patient injury, such as punctures, hemorrhages or mucous membrane damage.It may also damage the endoscope, instrument and/or endotherapy accessory.It is likely that the actual sample was exposed to one of the force described in the reproductive tests and got fractured.The exact cause of the reported event cannot be definitively determined based on the available information.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).Exemption number e2015022.

Brand Name
SINGLE USE GUIDWIRE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key7738404
Report Number9681834-2018-00148
Device Sequence Number11025542
Product Code OCY
UDI-Device Identifier04953170358210
UDI-Public04953170358210
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K091417
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Catalogue NumberOL-XS35275M
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/17/2018
Supplement Date Received by Manufacturer08/28/2018
Initial Report FDA Received Date08/01/2018
Supplement Report FDA Received Date09/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1